MAUDE Adverse Event Report: KINETIC CONCEPTS, INC V.A.C.® DRAPE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

KINETIC CONCEPTS, INC V.A.C.® DRAPE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number M8275045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 01-oct-2024, the following information was provided by the patient: v.A.C.® therapy was placed on hold for two weeks due to a fungal infection, allegedly related to the v.A.C.® drape.On 02-oct-2024, the following information was provided by the patient: on (b)(6) 2024, v.A.C.® therapy was removed due to an alleged fungal infection.Her skin was sweating and she is not sure if the irritation was caused by the v.A.C.® drape, or the v.A.C.® tubing rubbing against her skin.On 07-oct-2024, the following information was provided by the nurse: v.A.C.® therapy was placed on hold due to a periwound fungal infection that was treated with nystatin powder.There is no evidence of v.A.C.® tubing rubbing against patient¿s skin; photos display a fungal rash to the area covered by the v.A.C.® drape and there is documentation that a fungal odor was present.V.A.C.® therapy has remained on hold and fungal infection has resolved.On 22-oct-2024, a device history record review for v.A.C.® granufoam¿ dressing lot number a09429v005 and associated v.A.C.® drape was completed.All end release testing of product and packaging met specifications.The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be performed.
 
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged fungal infection requiring medication is related to the v.A.C.® drape.All end release testing of product and packaging met specifications.A device evaluation could not be performed.Device labeling, available in print and online, states: warning: keep v.A.C.® therapy on: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy; or apply an alternate dressing, such as a wet to moist gauze, as approved during times of extreme need, by treating physician.Precautions: the v.A.C.® therapy system will not be effective in addressing complications associated with the following: ischemia to the incision or incision area, untreated or inadequately treated infection, inadequate hemostasis of the incision, cellulitis of the incision area.Dressing changes: wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than noninfected wounds, dependent upon factors such as wound conditions, treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients / caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection, or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.

Brand Name
V.A.C.® DRAPE
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
2103743188
MDR Report Key20508578
Report Number3009897021-2024-00056
Device Sequence Number9105372
Product Code OMP
UDI-Device Identifier00849554001039
UDI-Public01008495540010391727063010A09429V005
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM8275045
Device Catalogue NumberM8275045
Device Lot NumberA09429V005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CELEBREX 200 MG, ONCE DAILY; DIOVAN-HCT 160-25 MG, DAILY; FEMARA 2.5 MG CHEMO TABLET, ONCE DAILY AT BEDTIME; MYRBETRIQ 25 MG EXTENDED RELEASE, ONCE DAILY; OMEPRAZOLE 40 MG, TWICE PER DAY; VIT D2 1250 MCG, TWICE PER DAY, TWICE A WEEK; XIIDRA 5% DROPPERETTE ¿ BOTH EYES, ONCE DAILY; ZEPBOUND 5MG/0.5ML PEN INJECTOR, SQ, EVERY MONDAY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale